Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jung-Hun Kim 2 Articles
A Case of Aluminum Phosphide Poisoning
Hyun-Min Jung, Ji-Hye Kim, Jin-Hui Paik, Jun-Sig Kim, Jung-Hun Kim, Seung-Baik Han
J Korean Soc Clin Toxicol. 2011;9(2):109-112.   Published online December 31, 2011
  • 72 View
  • 1 Download
AbstractAbstract PDF
Aluminum phosphide is commonly used as a rodenticidal agent in agricultural workplaces. However, reported cases of aluminum phosphide poisoning in Korea are rare. Upon contact with moisture in the air, aluminum phosphide releases highly toxic phosphine gas ($PH_3$). $PH_3$ is readily absorbed through lung epithelium and into the bloodstream. Phosphine may cause denaturing of oxyhemoglobin and enzymes important to respiration and metabolism, and also may effect cellular membranes. There are numerous complications associated with acute aluminum phosphide poisoning including gastrointestinal, respiratory, and cardiac toxicities. We report the case of a 46-year-old man who suffered from respiratory and cardiac toxicities after unintentional aluminum phosphide exposure. More intensive education for prevention is recommended.
The Clinical Characteristics and Mortality Factors of Patients with Hemorrhagic Complications after Anticoagulation Therapy with Warfarin
Se-Ho Lee, Nam-Kyu Kim, Chang-Hwan Sohn, Jung-Hun Kim, Won Kim, Kyung-Soo Lim, Bum-Jin Oh
J Korean Soc Clin Toxicol. 2009;7(2):164-171.   Published online December 31, 2009
  • 78 View
  • 0 Download
AbstractAbstract PDF
Purpose: The number of patients who take warfarin is growing and so is the number of complications. Hemorrhage is the major complication, but the clinical characteristics and outcomes have not been determined for Korean patients. Therefore, we tried to evaluate the characteristics of the patients with hemorrhagic complications after taking warfarin as anticoagulation therapy. Methods: We retrospectively reviewed the medical records of the patients who visited the emergency room with bleeding complications after taking warfarin anticoagulation at the out-patient clinic for 1 year from 1 st January 2008. We compared between two groups (the major hemorrhage group vs. the minor hemorrhage group) according to the clinical criteria, the unstable vital signs that required blood transfusion, transfusion more than 2 units of blood, the need for further laboratory follow-up, the need for interventional treatment and the development of critical complications or death due to bleeding. Results: There were 150 patients who met the criteria and had acute hemorrhagic complications (the major group: 90 patients and the minor group: 60 patients). In the major hemorrhage group, the frequent sites of bleeding were the gastro-intestinal system (40 patients), lung (14 patients) and intracranium (7 patients). At the emergency room, the major group showed a higher initial INR of the activated prothrombin time than did the minor group (p=0.02). The bleeding sites of the fatal cases were the gastro-intestinal system (3 patients), lung (3 patients) and intracranium (3 patients), but the percentage of fatality was the highest for intracranium bleeding. Conclusion: In the major hemorrhage group, gastrointestinal bleeding was the most frequent complication and fatality was the highest for intracranium bleeding. An initially higher INR showed a greater risk of major bleeding, but not more fatalities.

JKSCT : Journal of The Korean Society of Clinical Toxicology